Alert archive / Mississippi / Tornado Warnings in 2009

Tornado Warning 1, NWS Memphis, TN

April 2, 2009Itawamba County, Lee County, Mississippi

NWS Memphis, TN issued this tornado warning at Apr 2, 2009, 7:20 PM CDT for Itawamba County, Lee County, Mississippi. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2009, 7:20 PM CDT (00:20 UTC)
Expired
Apr 2, 2009, 7:45 PM CDT
In force
25 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Itawamba County, MS, Lee County, MS

The radar

The Columbus AFB radar (KGWX), 32 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 7:40 PM CDTTSTM WND DMGFulton, MSTREES AND POWER LINES DOWN COUNTYWIDE. SHINGLES WERE ALSO RIPPED OFF A HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 6:21 PM CDTTornado WatchSPC3 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2009-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2009-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMEG 030020
TORMEG
MSC057-081-030045-
/O.NEW.KMEG.TO.W.0001.090403T0020Z-090403T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
720 PM CDT THU APR 2 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI
  LEE COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 745 PM CDT

* AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO NEAR EVERGREEN...OR ABOUT 6 MILES SOUTH OF TOMBIGBEE STATE
  PARK...MOVING EAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FULTON...
  NEW SALEM AND TREMONT.

.IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF
THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3415 8818 3409 8861 3410 8863 3420 8865
      3440 8816
TIME...MOT...LOC 0020Z 251DEG 40KT 3415 8859

$$


JAB
1 follow-up statement
000 
WWUS54 KMEG 030036
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
736 PM CDT THU APR 2 2009

MSC081-030046-
/O.CAN.KMEG.TO.W.0001.000000T0000Z-090403T0045Z/
LEE MS-
736 PM CDT THU APR 2 2009

...THE TORNADO WARNING FOR SOUTHEASTERN LEE COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR EASTERN ARKANSAS AND SOUTHEAST MISSOURI AND NORTHERN MISSISSIPPI
AND WESTERN TENNESSEE.

LAT...LON 3415 8818 3414 8846 3425 8854 3440 8816
TIME...MOT...LOC 0036Z 249DEG 40KT 3422 8839

$$

MSC057-030045-
/O.CON.KMEG.TO.W.0001.000000T0000Z-090403T0045Z/
ITAWAMBA MS-
736 PM CDT THU APR 2 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR CENTRAL
ITAWAMBA COUNTY...

AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR ABNEY...OR NEAR
FULTON...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TILDEN...CLAY...CADAMY...BOUNDS CROSSROADS...EASTMAN AND TREMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR EASTERN ARKANSAS AND SOUTHEAST MISSOURI AND NORTHERN MISSISSIPPI
AND WESTERN TENNESSEE.

&&

LAT...LON 3415 8818 3414 8846 3425 8854 3440 8816
TIME...MOT...LOC 0036Z 249DEG 40KT 3422 8839

$$



JAB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 2, 6:05 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Apr 2, 6:05 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
605 PM CDT THU APR 2 2009

.UPDATE...

THUNDERSTORMS CURRENTLY MOVING THROUGH NORTHWEST MISSISSIPPI AND
EAST ARKANSAS ARE ASSOCIATED WITH THE UPPER LOW. BIGGEST CONCERNS
WITH THESE STORMS REMAIN LARGE HAIL...HEAVY RAIN AND DANGEROUS
LIGHTNING. STORMS HAVE ALREADY CLEARED COAHOMA AND PHILLIPS
COUNTIES THUS HAVE REMOVED FROM SEVERE THUNDERSTORM WATCH.

KRM

&&

.PREV DISCUSSION... /ISSUED 238 PM CDT THU APR 2 2009/

DISCUSSION...

MAIN LINE OF THUNDERSTORMS MAKING THEIR WAY THROUGH EASTERN
SECTIONS OF THE FORECAST AREA. THIS ACTIVITY SHOULD BE PRETTY MUCH
INTO MIDDLE TENNESSEE AND NORTH ALABAMA BY 3 PM SO TORNADO WATCH
106 SHOULD BE ALLOWED TO EXPIRE WITHOUT A NEW WATCH TO REPLACE IT.
UPPER LOW LOCATED IN THE ARK-LA-TEX AREA WITH SOME THUNDERSTORMS
AHEAD OF THE LOW. AS THE UPPER LOW MOVES PAST THE REGION TONIGHT
EXPECT A SECOND ROUND OF SHOWERS AND THUNDERSTORMS. WHILE A THREAT
OF SEVERE WEATHER CANT BE RULED OUT...THREAT SHOULD BE RELATIVELY
LOW GIVEN ATMOSPHERE SHOULD NOT HAVE MUCH TIME TO RECOVER. WINDY
CONDITIONS WILL OVERSPREAD THE FORECAST AREA TONIGHT AS THE UPPER
LOW MOVES THROUGH THE REGION SO WILL ISSUE WIND ADVISORY FOR TONIGHT.
HIGH PRESSURE WILL BUILD INTO THE FORECAST AREA BY FRIDAY MORNING
BRINGING DRY WEATHER WITH SLIGHTLY COOLER TEMPERATURES. BY FRIDAY
NIGHT...ANOTHER STORM BEGINS TO MOVE SLOWLY OUT OF THE ROCKIES
INTO THE OKLAHOMA PANHANDLE. WITH THIS SYSTEM TO OUR WEST AND HIGH
PRESSURE TO THE EAST BY SATURDAY MORNING...SOUTH WINDS WILL BRING
WARMER AIR BACK INTO THE REGION WITH TEMPERATURES ON SATURDAY
ABOUT 10 DEGREES WARMER THAN FRIDAY. BY SATURDAY NIGHT...A COLD
FRONT WILL BE MOVING INTO WESTERN ARKANSAS WITH SOME ISOLATED
SHOWERS AND THUNDERSTORMS MOVING INTO THE REGION AFTER MIDNIGHT.
COLD FRONT MOVES THROUGH THE FORECAST AREA ON SUNDAY WITH SOME
SHOWERS AND THUNDERSTORMS AHEAD OF IT. IT APPEARS THAT SEVERE
WEATHER THREAT WILL BE MINIMAL ON SUNDAY AS BEST INSTABILITY WILL
BE WELL SOUTH OF THE FORECAST AREA. LARGE HIGH PRESSURE AREA WILL
BUILD INTO THE REGION BY SUNDAY NIGHT BRINGING MUCH COOLER AIR TO
THE REGION. MONDAY SHOULD BE DRY BUT RATHER COOL WITH WITH HIGHS
REMAINING IN THE 50S. CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES MONDAY NIGHT TO DROP CLOSE TO FREEZING SO HAVE LEFT
MENTION OF THIS IN HWO. SURFACE HIGH SHOULD MOVE EAST OF THE
REGION BY TUESDAY BRINGING A RETURN OF SOUTH WINDS WHICH WILL
START A WARMING TREND FOR TUESDAY AND WEDNESDAY. BY WEDNESDAY...A
NEW STORM SYSTEM MOVES INTO SOUTHWEST KANSAS WHICH SHOULD MOVE
EAST ACROSS NORTHERN OKLAHOMA WEDNESDAY NIGHT WHICH WILL BRING
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA
STARTING WEDNESDAY NIGHT AND CONTINUING INTO THURSDAY.

ARS

&&

.AVIATION...

00Z TAF CYCLE

TSRA MOVING INTO KMEM ATTM. SHOULD MOVE INTO KTUP OVER NEXT 1-2
HOURS. ADDITIONAL TSRA DEVELOPMENT IS EXPECTED NORTH ACROSS NE AR
INTO NW TN THUS KJBR AND KMKL MAY SEE TSRA THREAT THROUGH 3-4Z.
AFTER 4Z...TSRA SHOULD PUSH EAST LEAVING MVFR CIGS. CIGS MAY
TEMPORARILY DROP TO IFR AROUND 5-9Z ACROSS THE CWA. OTHERWISE CIGS
WILL GRADUALLY LIFT AFTER SUNRISE AND SKIES SHOULD CLEAR BY
16-18Z. WIND SPDS WILL INCREASE OVER NEXT COUPLE OF HOURS AND WILL
REMAIN VERY STRONG THROUGH DAYBREAK. SPDS WILL BE SUSTAINED AROUND
20 KTS WITH GUSTS TO 30 KTS. SPDS WILL QUICKLY DIMINISH DURING THE
DAY. DIRECTION WILL TURN FROM THE SW TO THE NW BEHIND THE UPPER
LOW THIS EVENING.

KRM

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  47  64  50  75 /  70   0  10  10
MKL  47  61  39  74 /  90  10  10  10
JBR  45  61  43  74 /  50  10  10  10
TUP  50  65  44  75 /  60   0  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 5 AM CDT FRIDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 5 AM CDT FRIDAY FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 5 AM CDT FRIDAY FOR ALCORN-BENTON MS-COAHOMA-
     DESOTO-LAFAYETTE-MARSHALL-PANOLA-PRENTISS-QUITMAN-TATE-
     TIPPAH-TISHOMINGO-TUNICA-UNION.

TN...WIND ADVISORY UNTIL 5 AM CDT FRIDAY FOR CARROLL-CHESTER-CROCKETT-
     DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-HAYWOOD-
     HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-OBION-
     SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Apr 2, 3:19 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
319 PM CDT THU APR 2 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-032230-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
319 PM CDT THU APR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER FOR THE REMAINDER OF
THIS AFTERNOON AND TONIGHT ACROSS ALL OF THE MID-SOUTH. THE
PRIMARY HAZARD WILL BE LARGE HAIL.

STRONG WINDS WILL DEVELOP TONIGHT OVER MUCH OF THE REGION AND A
WIND ADVISORY IS IN EFFECT THROUGH 5 AM FRIDAY MORNING. SUSTAINED
WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A LATE SEASON FREEZE WILL BE POSSIBLE MONDAY MORNING AND ESPECIALLY
TUESDAY MORNING AS COLD HIGH PRESSURE SETTLES OVER THE MIDSOUTH.
FREEZE WARNINGS AND FROST ADVISORIES MAY BE NEEDED DURING THIS
TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING IN SUPPORT OF
SEVERE WEATHER OPERATIONS.

In the hours before

Special weather statement, Apr 2, 6:31 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
631 PM CDT THU APR 2 2009

MSZ013-015-022-023-030000-
LAFAYETTE MS-PONTOTOC MS-CALHOUN MS-CHICKASAW MS-
631 PM CDT THU APR 2 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 3 MILES SOUTH OF DERMA TO 3 MILES
EAST OF OXFORD AT 632 PM CDT...MOVING EAST AT 35 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN CALHOUN...CHICKASAW...LAFAYETTE AND PONTOTOC COUNTIES...
INCLUDING LOCATIONS NEAR HOLLY SPRINGS NATIONAL FOREST...HOUSTON...
OXFORD...PONTOTOC AND TRACE STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES DAVIS LAKE.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

JAB/TLSJR
Special weather statement, Apr 2, 6:39 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
639 PM CDT THU APR 2 2009

TNZ048-049-030015-
LAUDERDALE TN-TIPTON TN-
639 PM CDT THU APR 2 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 13 MILES NORTHEAST OF COVINGTON AT 639 PM CDT.
THE STORM WAS NEARLY STATIONARY.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN LAUDERDALE AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR
COVINGTON AND FORT PILLOW STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

JAB/TLSJR
Local storm report, Apr 2, 6:46 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
646 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     TSTM WND DMG     10 W CHARLESTON         34.01N 90.23W
04/02/2009                   TALLAHATCHIE       MS   EMERGENCY MNGR

            AWNINGS BLOWN OFF A ROOF AT STRYDER ACADEMY WEST OF
            CHARLESTON.

1152 AM     HAIL             5 SW BATESVILLE         34.27N 90.00W
04/02/2009  M1.00 INCH       PANOLA             MS   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED 5 MILES WEST OF BATESVILLE.

1225 PM     HAIL             5 NW OXFORD             34.41N 89.59W
04/02/2009  E0.75 INCH       LAFAYETTE          MS   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED 5 MILES NORTHWEST OF OXFORD.

0155 PM     TSTM WND DMG     THRASHERS               34.70N 88.48W
04/02/2009                   PRENTISS           MS   EMERGENCY MNGR

            SCATTERED TREES DOWN IN THE EASTERN AND SOUTHEASTERN
            PORTIONS OF PRENTISS COUNTY. TOP OF ONE MOBILE HOME
            REMOVED. WIND GUSTS WERE ESTIMATED AT 65 MPH.

0222 PM     TSTM WND DMG     7 SE AMORY              33.92N 88.40W
04/02/2009                   MONROE             MS   FIRE DEPT/RESCUE

            TREES DOWN ON JONESBORO ROAD SOUTHEAST OF AMORY.

0545 PM     TSTM WND DMG     TUNICA                  34.69N 90.38W
04/02/2009                   TUNICA             MS   PUBLIC

            TREE DOWN ON EAST IRWIN AND ALSO ON MOCKINGBIRD ROADS IN
            TUNICA. AWNING BLOWN OFF OF BUSINESS ON MAIN STREET.

0613 PM     HAIL             MARKED TREE             35.53N 90.42W
04/02/2009  E1.00 INCH       POINSETT           AR   BROADCAST MEDIA

            QUARTER SIZE HAIL REPORTED IN MARKED TREE.

0637 PM     TSTM WND DMG     VARDAMAN                33.88N 89.18W
04/02/2009                   CALHOUN            MS   PUBLIC

            AWNING BLOWN OFF A BUILDING IN VARDAMAN.

&&

JKT
Local storm report, Apr 2, 6:54 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
654 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     TSTM WND DMG     10 W CHARLESTON         34.01N 90.23W
04/02/2009                   TALLAHATCHIE       MS   EMERGENCY MNGR

            AWNINGS BLOWN OFF A ROOF AT STRYDER ACADEMY WEST OF
            CHARLESTON.

1152 AM     HAIL             5 SW BATESVILLE         34.27N 90.00W
04/02/2009  M1.00 INCH       PANOLA             MS   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED 5 MILES WEST OF BATESVILLE.

1225 PM     HAIL             5 NW OXFORD             34.41N 89.59W
04/02/2009  E0.75 INCH       LAFAYETTE          MS   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED 5 MILES NORTHWEST OF OXFORD.

0155 PM     TSTM WND DMG     THRASHERS               34.70N 88.48W
04/02/2009                   PRENTISS           MS   EMERGENCY MNGR

            SCATTERED TREES DOWN IN THE EASTERN AND SOUTHEASTERN
            PORTIONS OF PRENTISS COUNTY. TOP OF ONE MOBILE HOME
            REMOVED. WIND GUSTS WERE ESTIMATED AT 65 MPH.

0222 PM     TSTM WND DMG     7 SE AMORY              33.92N 88.40W
04/02/2009                   MONROE             MS   FIRE DEPT/RESCUE

            TREES DOWN ON JONESBORO ROAD SOUTHEAST OF AMORY.

0545 PM     TSTM WND DMG     TUNICA                  34.69N 90.38W
04/02/2009                   TUNICA             MS   PUBLIC

            TREE DOWN ON EAST IRWIN AND ALSO ON MOCKINGBIRD ROADS IN
            TUNICA. AWNING BLOWN OFF OF BUSINESS ON MAIN STREET.

0613 PM     HAIL             MARKED TREE             35.53N 90.42W
04/02/2009  E1.00 INCH       POINSETT           AR   BROADCAST MEDIA

            QUARTER SIZE HAIL REPORTED IN MARKED TREE.

0637 PM     TSTM WND DMG     VARDAMAN                33.88N 89.18W
04/02/2009                   CALHOUN            MS   PUBLIC

            AWNING BLOWN OFF A BUILDING IN VARDAMAN.

0648 PM     TSTM WND GST     HOUSTON                 33.90N 89.00W
04/02/2009  E60.00 MPH       CHICKASAW          MS   LAW ENFORCEMENT

            ESTIMATED 50 TO 60 MPH WINDS AND DIME SIZE HAIL IN
            HOUSTON.

&&

JKT
Local storm report, Apr 2, 6:58 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
658 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     MARIETTA                34.50N 88.47W
04/02/2009                   PRENTISS           MS   EMERGENCY MNGR

            SCATTERED TREES DOWN IN THE EASTERN AND SOUTHEASTERN
            PORTIONS OF PRENTISS COUNTY. TOP OF ONE MOBILE HOME
            REMOVED. WIND GUSTS WERE ESTIMATED AT 65 MPH.

&&

JKT
Local storm report, Apr 2, 7:20 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
720 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     TSTM WND DMG     10 W CHARLESTON         34.01N 90.23W
04/02/2009                   TALLAHATCHIE       MS   EMERGENCY MNGR

            AWNINGS BLOWN OFF A ROOF AT STRYDER ACADEMY WEST OF
            CHARLESTON.

1152 AM     HAIL             5 SW BATESVILLE         34.27N 90.00W
04/02/2009  M1.00 INCH       PANOLA             MS   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED 5 MILES WEST OF BATESVILLE.

1225 PM     HAIL             5 NW OXFORD             34.41N 89.59W
04/02/2009  E0.75 INCH       LAFAYETTE          MS   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED 5 MILES NORTHWEST OF OXFORD.

0155 PM     TSTM WND DMG     MARIETTA                34.50N 88.47W
04/02/2009                   PRENTISS           MS   EMERGENCY MNGR

            SCATTERED TREES DOWN IN THE EASTERN AND SOUTHEASTERN
            PORTIONS OF PRENTISS COUNTY. TOP OF ONE MOBILE HOME
            REMOVED. WIND GUSTS WERE ESTIMATED AT 65 MPH.

0222 PM     TSTM WND DMG     7 SE AMORY              33.92N 88.40W
04/02/2009                   MONROE             MS   FIRE DEPT/RESCUE

            TREES DOWN ON JONESBORO ROAD SOUTHEAST OF AMORY.

0545 PM     TSTM WND DMG     TUNICA                  34.69N 90.38W
04/02/2009                   TUNICA             MS   PUBLIC

            TREE DOWN ON EAST IRWIN AND ALSO ON MOCKINGBIRD ROADS IN
            TUNICA. AWNING BLOWN OFF OF BUSINESS ON MAIN STREET.

0613 PM     HAIL             MARKED TREE             35.53N 90.42W
04/02/2009  E1.00 INCH       POINSETT           AR   BROADCAST MEDIA

            QUARTER SIZE HAIL REPORTED IN MARKED TREE.

0625 PM     TSTM WND DMG     1 N PITTSBORO           33.96N 89.34W
04/02/2009                   CALHOUN            MS   EMERGENCY MNGR

            TREES DOWN COUNTYWIDE. POSSIBLE TORNADO ONE HALF TO ONE
            MILE NORTH OF PITTSBORO.

0637 PM     TSTM WND DMG     VARDAMAN                33.88N 89.18W
04/02/2009                   CALHOUN            MS   PUBLIC

            AWNING BLOWN OFF A BUILDING IN VARDAMAN.

0648 PM     TSTM WND GST     HOUSTON                 33.90N 89.00W
04/02/2009  E60.00 MPH       CHICKASAW          MS   LAW ENFORCEMENT

            ESTIMATED 50 TO 60 MPH WINDS AND DIME SIZE HAIL IN
            HOUSTON.

0717 PM     HAIL             TUPELO                  34.26N 88.73W
04/02/2009  E0.88 INCH       LEE                MS   TRAINED SPOTTER

            NICKEL SIZE HAIL IN SOUTH TUPELO NEAR LONGDALE AND
            AUDOBAN

&&

JKT

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:17 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo46 min
Apr 2, 7:30 PM CDTTornado WarningMEGItawamba30 min

Nearby

Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.